Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 33, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 30, 2006, 10:46 AM CST for 6 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 10:46 AM CST (16:46 UTC)
- Expired
- Oct 30, 2006, 2:29 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 301646 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1046 AM CST MON OCT 30 2006 KSZ071-072-095-096-099-100-302200- /O.NEW.KICT.WI.Y.0033.061030T1646Z-061030T2200Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1046 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH...WILL PREVAIL ACROSS THE AREA THROUGH MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
1 follow-up statement
000 WWUS73 KICT 302029 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 229 PM CST MON OCT 30 2006 KSZ071-072-095-096-099-100-302130- /O.CAN.KICT.WI.Y.0033.000000T0000Z-061030T2200Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 229 PM CST MON OCT 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:07 AM CST, 7 hours 39 minutes earlier.
Area forecast discussion, Oct 30, 3:07 AM CST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 307 AM CST MON OCT 30 2006 .DISCUSSION... MAIN FOCUS WILL BE ON FRONTAL PASSAGE THIS EVENING AND LIMITED PRECIP CHANCES AND THEN STRONG WINDS AND COLDER TEMPS FOR TONIGHT INTO TUE. TODAY-TONIGHT: ANOTHER ABOVE NORMAL TEMP DAY TODAY AS LEE SIDE TROUGH AND COLD FRONT BEGINS TO MOVE ACROSS KANSAS BY LATE THIS AFTERNOON INTO THIS EVENING. INCREASED MID LEVEL CLOUDS WILL KEEP TEMPS FROM GETTING TOO CARRIED AWAY...EVEN WITH SOUTHWEST FLOW ACROSS THE AREA BEFORE THE STRONG COLD FRONT MOVES INTO THE AREA THIS EVENING. WILL STAY CLOSE TO GUIDANCE NUMBERS FOR NOW. MOISTURE RETURN AND STRONG WINDS AFTER THE FRONTAL PASSAGE WILL BE THE CONCERN THIS EVENING. MOISTURE WILL BE LACKING IN MOST LOCATIONS FOR ANY PRECIP ASSOCIATED WITH THE FRONT...EXCEPT IN SERN KS WHERE LOW LEVEL MOISTURE AND FRONTOGENESIS WILL BE ENOUGH FOR A CHANCE OF SHOWERS. MAIN CHANCES WILL BE FROM 02-06Z MAINLY TO THE EAST OF THE TURNPIKE...BUT LACK OF DEEP MOISTURE WILL ONLY LEAD TO WIDELY SCATTERED CHANCE SO WILL KEEP CHANCES IN THE SLIGHT RANGE. LIMITED INSTABILITY ALSO SUGGESTS THAT THUNDER CHANCES WILL BE SLIM OR NONE...BUT COULD SEE AN ISOLATED RUMBLE OR TWO WITH STRONG CONVERGENCE...SO WILL LEAVE THIS MENTION IN FOR SERN KS. 850H WINDS AROUND 40 KTS ON THE BACKSIDE THE FRONT THIS EVENING ...ARE A CONCERN AS WELL...AS DRY AIR BEHIND THE FRONT WILL HELP MIX SOME OF THESE STRONG WINDS TO THE SURFACE ESPECIALLY OVER CEN AND SOUTH CEN KS. COULD SEE A BRIEF PERIOD WHERE WINDS MAY YIELD GUSTS TO 35 TO 40 MPH AS MOMENTUM TRANSFER GOES ALMOST DRY ADIABATIC. BUFKIT SOUNDINGS SHOW A NARROW WINDOW OF OPPORTUNITY FOR THESE WINDS TO MIX DOWN BEFORE LOW LEVEL INVERSION CUTS OFF STRONGER WINDS REACHING THE GROUND. SO WILL HOLD OFF ON A WIND ADVISORY AS STRONG GUSTS WILL BE MORE ISOLATED IN NATURE AND MENTION IN THE HAZARDOUS WEATHER OUTLOOK. TUE-THU: COLD ADVECTION ON THE BACKSIDE OF THE FRONTAL PASSAGE SUGGESTS A RATHER CHILLY DAY FOR TUES AS 850H TEMPS DROP TO AROUND +2. COULD SEE CHILLY TEMPS TEMPERED SOME...BY LOTS OF SUNSHINE. BUT COLD ADVECTION AND STRONG N-NE WINDS WILL KEEP SURFACE TEMPS IN THE LOW 50S. ANOTHER WEAKER COLD FRONT COMING THROUGH ON WED NIGHT WILL KEEP TEMPS FROM GOING UP MUCH INTO THU . THIS WILL BE MORE OF A REINFORCING SHOT OF COLD AIR...BUT NOT MUCH COLDER THAN THE AIR COMING IN ON TUES. SO SIMILAR TEMPS ON WED AND THU AS FOR TUE. NOT ALOT OF MOISTURE FOR THIS FRONT TO WORK WITH...SO A DRY FRONTAL PASSAGE IS EXPECTED. FRI-SUN: COULD SEE A WARMING TREND BY THE WEEKEND AS MID LEVEL FLOW GOES MORE ZONAL AND EVEN SOUTHWEST BY SUN WITH WARM ADVECTION RETURNING. LATEST MID RANGE MODELS SUGGEST THAT RAIN CHANCES COULD RETURN BY SUN EVE. WILL LET THE DAY SHIFT LOOK THIS FURTHER BEFORE ADDING ANY POPS TO THE GRIDS. && .FIRE WEATHER... EXPECT FIRE DANGER TO BE HIGH TODAY AND POSSIBLY VERY HIGH EARLY ON TUESDAY AS WINDS BECOME STRONG AND GUSTY AFTER THE FRONTAL PASSAGE. LOTS OF DRY CONDITIONS ACROSS THE AREA FOR FUELS FOR FIRES...BUT EXPECTED RELATIVE HUMDIITY VALUES REMAINING ABOVE 20% WILL PRECLUDE ANY FIRE WEATHER HEADLINES AT THIS TIME. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 35 51 28 / 5 10 5 5 HUTCHINSON 78 33 49 27 / 5 10 5 5 NEWTON 77 34 49 28 / 5 10 5 5 ELDORADO 77 35 50 29 / 5 10 5 5 WINFIELD-KWLD 79 38 52 29 / 5 20 5 5 RUSSELL 77 30 48 26 / 0 10 5 5 GREAT BEND 78 31 48 26 / 0 10 5 5 SALINA 76 32 48 27 / 5 10 5 5 MCPHERSON 77 32 48 27 / 5 10 5 5 COFFEYVILLE 77 40 54 31 / 5 30 10 10 CHANUTE 77 38 51 30 / 5 20 10 10 IOLA 76 37 51 29 / 5 20 10 10 PARSONS-KPPF 77 39 53 30 / 5 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 30, 5:36 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 536 AM CST MON OCT 30 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 536 AM CST MON OCT 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER WILL BE HIGH ACROSS PORTIONS OF THE AREA TODAY. OUTDOOR BURNING SHOULD BE LIMITED TO THE EARLY MORNING OR EVENING HOURS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS SOUTHEAST KANSAS. SEVERE STORMS APPEAR UNLIKELY AT THIS JUNCTURE DUE TO THE LIMITED INSTABILITY. STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED THIS EVENING AND TONIGHT AFTER A COLD FRONT MOVES THROUGH THE AREA. SOME ISOLATED WIND GUSTS MAY APROACH 40 MPH BUT MAINLY THE WINDS WILL BE FROM 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRE DANGER WILL BE HIGH TO POSSIBLY VERY HIGH ACROSS PORTIONS OF THE AREA ON TUESDAY. OUTDOOR BURNING SHOULD BE LIMITED TO THE EARLY MORNING OR EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.